MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 04-sep-2018.It was reported that tip damaged occurred.The stenosed target lesion was located in posterior tibial artery.The target lesion was delivered thru a v-18 wire and a non bsc sheath.A 6.0mmx100mmx135cm-hybrid fg sterling otw was used to dilate the lesion.When balloons were attempted, a kink in the catheter near the tip of the balloon was noticed.The procedure was completed with a different device.No patient complications were reported.It was further reported that the returned device analysis revealed a hole in the inner shaft from the tip.Device evaluated by manufacturer: the balloon was loosely folded and there was blood on the balloon.Microscopic examination revealed a hole in the inner shaft 5.5cm from the tip, kinked balloon and inner shaft at 9.7cm from the tip.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7905812
Report Number2134265-2018-61222
Device Sequence Number1484971
Product Code DQY
UDI-Device Identifier08714729123682
UDI-Public08714729123682
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2020
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0020556254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1